Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at May 11, 2008, 10:13 AM EDT for Smyth County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:13 AM EDT (14:13 UTC)
- Expired
- May 11, 2008, 11:08 AM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
Counties Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 111413 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1013 AM EDT SUN MAY 11 2008 ...DAMAGING WINDS POSSIBLE TONIGHT AND MONDAY... .LATE TONIGHT...LOW PRESSURE WILL ADVANCE TOWARDS THE COAST AND INTENSIFY. AS IT DOES...THE PRESSURE GRADIENT ACROSS THE REGION WILL TIGHTEN...AND WINDS WILL INCREASE SIGNIFICANTLY. THE POTENTIAL EXISTS FOR WIND GUSTS BETWEEN 45 AND 60 MPH IN THE MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE BEGINNING THIS EVENING AND WILL LAST THROUGH MONDAY AFTERNOON. VAZ007-009-WVZ042-112215- /O.NEW.KRNK.WI.Y.0018.080511T1413Z-080512T0100Z/ /O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 1013 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. SOUTHEAST WINDS MAY GUST TO 55 MPH TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS MAY BE ENOUGH TO DOWN SMALL TREE LIMBS...INTERRUPTING THE POWER AT TIMES. BEHIND THE FRONT...TONIGHT AND MONDAY...NORTHWEST WINDS MAY GUST TO BETWEEN 50 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ001>003-018-019-VAZ010>017-022-032-033-112215- /O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM... STUART...ROCKY MOUNT 1013 AM EDT SUN MAY 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. NORTHWEST WINDS MAY GUST TO BETWEEN 45 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS71 KRNK 111508 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1108 AM EDT SUN MAY 11 2008 ...DAMAGING WINDS THROUGH MONDAY... .A STRENGTHENING AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL PUSH A STRONG COLD FRONT ACROSS THE MOUNTAINS SUNDAY AFTERNOON. STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF THE FRONT TODAY... FOLLOWED BY STRONG NORTHWEST WINDS TONIGHT AND MONDAY. THE POTENTIAL EXISTS FOR WIND GUSTS BETWEEN 45 AND 60 MPH IN THE MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. THESE POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE BEGINNING THIS EVENING AND WILL LAST THROUGH MONDAY AFTERNOON. VAZ007-009-WVZ042-112315- /O.UPG.KRNK.WI.Y.0018.000000T0000Z-080512T0100Z/ /O.NEW.KRNK.HW.W.0004.080511T1508Z-080512T0100Z/ /O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 1108 AM EDT SUN MAY 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. SOUTHEAST WINDS MAY GUST TO 60 MPH TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS MAY BE ENOUGH TO DOWN TREES... INTERRUPTING THE POWER AT TIMES. BEHIND THE FRONT...TONIGHT AND MONDAY...NORTHWEST WINDS MAY GUST TO BETWEEN 50 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NCZ001>003-018-019-VAZ010>017-022-032-033-112315- /O.CON.KRNK.HW.A.0003.080512T0100Z-080512T2200Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM... STUART...ROCKY MOUNT 1108 AM EDT SUN MAY 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. NORTHWEST WINDS MAY GUST TO BETWEEN 45 AND 60 MPH. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES...TREE LIMBS...OR POWER LINES. DUE TO THE WET GROUND AND THE FACT THAT THE LEAVES HAVE COME OUT ON MOST TREES...WINDS OF THIS SPEED COULD MORE EASILY TOPPLE WEAKER TREES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at May 11, 6:28 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 11, 6:28 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 AM EDT SUN MAY 11 2008
.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL MOVE INTO THE MID
ATLANTIC STATES BY TONIGHT...BRINGING A COLD FRONT THROUGH
OUR AREA ALONG WITH IT. HEADING INTO NEXT WEEK WE WILL MAINTAIN AN
ACTIVE WEATHER PATTERN WITH A NEW SYSTEM ABOUT EVERY THREE DAYS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG OVERRUNNING EVENT SPREADING OVER THE REGION THIS MORNING AS
INTENSE UPPER LOW PULLS EAST FROM MISSOURI THIS MORNING AND MOVES
INTO THE OHIO VALLEY. NEGATIVE TILT AND STRONG UPPER DIFFLUENCE
PROVIDING VERY STRONG DYNAMIC LIFT OVER THE MID-ATLANTIC STATES.
LUCKILY FOR THIS REGION SHARP UPR RIDGING JUST AHEAD OF THE LOW HAS
PUSHED VERY COOL/DRY AIR DOWN INTO THE CWA THIS MORNING SO MOST OF
THE AREA WILL BE UNDER A COOL WEDGE ONCE PCPN MOVES IN THIS MORNING.
ALTHOUGH MODELS ARE IN VERY GOOD AGREEMENT ON QPF WITH THIS
EVENT....GIVING MUCH OF THE AREA JUST OVER AN INCH...POTENTIAL
LIMITING FACTORS INCLUDE CONVECTION OVER THE SOUTHEAST U.S. CUTTING
OFF MOISTR...AND THIS STORMS MILLER B TYPE LOW PRESSURE EVOLUTION
WHICH TENDS TO CUT DOWN ON PCPN AMOUNTS OVER OUR AREA. ON THE OTHER
HAND RAINFALL OVER THE PAST 48 TO 60 HOURS HAS BEEN EXCESSIVE IN THE
EAST AND CONVECTIVE ELEMENTS COULD DEVELOP THIS AFTERNOON IN THE
PEIDMONT AS THE TRIPLE POINT LOW TRACKS JUST SOUTH OF THE CWA. THIS
WOULD AGGRAVATE ALREADY HIGH STREAM AND RIVER LEVELS. IN
ADDITION...QPF WILL LIKELY BE HIGHER ACROSS THE NORTH WITH THIS
SYSTEM. HEAVY RAINFALL OVER THE HEADWATERS OF THE GREENBRIER RIVER
DURING THE PAST 3 DAYS HAS LEFT RIVER LEVELS AT 1/2 BANKFULL OR
HIGHER. THEREFORE THE THREAT OF SEEING ENOUGH RAIN TO PUSH THOSE
LEVELS TO BANKFULL OR HIGHER IS ENHANCED. WILL BE EXTENDING THE
FLOOD WATCH INTO THE MORNING HOURS MONDAY TO COVER THE RIVER
FLOODING POSSIBILITY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS THE LOW PULLS OFF THE COAST TONIGHT...STRONG CYCLONIC GRADIENT
WINDS WILL INCREASE AND BECOME QUITE STRONG IN THE WEST. A LOW LEVEL
JET OF ARND 60 KTS COULD PRODUCE WIND GUSTS TO ADVISORY OR EVEN
WARNING CRITERIA ACROSS A LARGE PART OF THE WEST. ALTHOUGH
CONFIDENCE IS NOT VERY HIGH AT THIS POINT THAT WE WILL SEE WIND
SPEEDS TO THAT LEVEL...WITH THE WET GROUND AND MORE DRAG DUE TO
LEAVES NOW ON MOST TREES THE THREAT OF SEEING DOWNED TREES MAY BE
INCREASED.
CONDITIONS WILL GRADUALLY IMPROVE AS THE LOW SLOWLY MOVES OFF THE
COAST MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL RETURN TO THE
AREA TUESDAY WITH SUNSHINE AND TEMPS NEAR NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY THROUGH SATURDAY WILL BE ACTIVE WITH WAVE AFTER WAVE
MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD DAY.
AFTER DRY WEATHER TUESDAY AND TUESDAY NIGHT...AN APPROACHING COLD
FRONT WILL GRADUALLY ALLOW FOR SCATTERED SHOWERS FIRST IN THE
MOUNTAINS ON WEDNESDAY...AND THEN FOR THE FORECAST AREA WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION. AS ANOTHER
WAVE MOVES OUT OF THE GULF ALONG THE FRONT FRIDAY...THE FRONT WILL
STALL AND THIS NEXT SYSTEM WILL IMPACT OUR WEATHER FRIDAY INTO
SATURDAY. HAVE GONE CLOSE TO HPC NUMBERS FOR HIGH AND LOW
TEMPERATURES DURING THIS PERIOD.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL RAPIDLY TRANSITION TO MVFR/IFR THIS MORNING
AS A FAST MOVING STORM SYSTEM APPROACHES FROM THE WEST. IN
ADDITION TO THE LOW CIGS/VSBYS...WINDS WILL ALSO BE A CONCERN
TONIGHT IN THE WAKE OF THE LOW PRESSURE...ESP IN THE WEST WHERE
GUSTS OF 20 TO 30 KTS WILL BE COMMON. CIGS AND VSBYS IN THE EAST WILL
IMPROVE SOMEWHAT TONIGHT AS DOWNSLOPE WINDS KICK IN.
ON MONDAY...THE CENTER OF THE UPPER LOW IS EXPECTED TO TRACK OVER
EASTERN VIRGINIA. ITS INFLUENCE WILL BE FELT EAST OF A LYNCHBURG TO
DANVILLE LINE IN THE FORM OF STEEP LAPSE RATE INSTABILITY CLOUDS AND
SHOWERS...AND POTENTIALLY AN ISOLATED THUNDERSTORM IN THE AFTERNOON.
TUESDAY THROUGH FRIDAY WILL BE AN ACTIVE PERIOD WITH SEVERAL
SYSTEMS MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD
DAY. DRY WEATHER EXPECTED TUESDAY AND TUESDAY NIGHT.
AN APPROACHING COLD FRONT WILL CREATED SCATTERED MVFR/IFR SHOWERS IN
THE MOUNTAINS ON WEDNESDAY...AND EAST OF THE MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ019-020-023-024-
032>035-043>047-058-059.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
VAZ007-009>017-022-032-033.
NC...FLOOD WATCH THROUGH MONDAY MORNING FOR NCZ004>006.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
NCZ001>003-018-019.
WV...FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ043-045.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
WVZ042.
&&
SYNOPSIS...DS
NEAR TERM...JS
SHORT TERM...JS
LONG TERM...DS
AVIATION...JS/RCSHazardous weather outlook, May 11, 3:40 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SUN MAY 11 2008 NCZ020-VAZ018-WVZ044-120745- YADKIN-CRAIG-MONROE- 340 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ019-020-023-024-034-035-043>047-059-WVZ043-045-120745- STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE-SUMMERS-GREENBRIER- 340 AM EDT SUN MAY 11 2008 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>017-022-WVZ042-120745- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-MERCER- 340 AM EDT SUN MAY 11 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ032-033-120745- PATRICK-FRANKLIN- 340 AM EDT SUN MAY 11 2008 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY MORNING... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ058-120745- HALIFAX- 340 AM EDT SUN MAY 11 2008 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MINOR FLOODING WILL CONTINUE AT SOUTH BOSTON THROUGH ABOUT MIDDAY TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:08 AM EDT | High Wind Warning | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 11 more | 32 hr |
| May 11, 12:18 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Pulaski, Wythe, City of Galax | 27 min |
| May 11, 12:29 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 46 min |
| May 11, 12:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Smyth, Tazewell, Wythe | 45 min |
| May 11, 12:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 32 min |
| May 11, 1:32 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 32 min |
| May 11, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 40 min |
| May 11, 2:03 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 17 min |
| May 11, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 39 min |
| May 11, 2:19 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Pittsylvania, City of Lynchburg | 71 min |
| May 11, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Franklin, Halifax, Henry, Pittsylvania, City of Danville | 79 min |
| May 11, 2:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 27 min |
| May 11, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte | 80 min |
| May 11, 2:59 PM EDT | Tornado Warning | RNK | Pittsylvania | 18 min |
| May 11, 4:39 PM EDT | Wind Advisory | RNK | Bedford, Botetourt, Campbell, Charlotte, Craig, Halifax and 5 more | 26 hr |
| May 11, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 22 min |
| May 11, 12:58 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Mercer, Monroe, Summers | 32 min |
| May 11, 3:08 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 67 min |
| May 11, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 42 min |
| May 11, 4:42 PM EDT | Flash Flood Warning | RNK | Mercer | 3 hr |
Nearby
Wind Advisories in Virginia, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.